MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC CONICAL EXTRACTION SCREW FOR 2.7MM & 3.5MM CORTEX SCREWS; EXTRACTOR

WRIGHTS LANE SYNTHES USA PRODUCTS LLC CONICAL EXTRACTION SCREW FOR 2.7MM & 3.5MM CORTEX SCREWS; EXTRACTOR
Model Number 309.520
Medical Device Problem Codes Mechanical Problem (1384); Material Deformation (2976); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Reporter is a j&j employee.The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, a conical extraction screw was found to be defective.The issue was discovered during routine inspection.There was no patient involvement.This report is for one (1) conical extraction screw for 2.7mm & 3.5mm cortex screws.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H3, h6: part: 309.520; synthes lot: 2553364; manufacturing site: bettlach; release to warehouse date: january 15, 2010.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Visual inspection: the conical extraction screw for 2.7 mm and 3.5 mm cortex screws was returned and received at us customer quality (cq).Upon visual inspection, it was observed that the distal threads were observed to be stripped and deformed.The etching on the device started to fade but have no impact on the device functionality no other issues were identified with the returned device.Functional test: a functional test was not performed as the device was returned by itself but the stripped threads could have caused the complaint condition.Document/specification review: based on the date of manufacture, the current and manufactured revision of drawings were reviewed: extraction screw, conical.Dimensional inspection: a dimensional inspection was not performed due to post-manufacturing damage.Investigation conclusion the complaint condition is confirmed for the conical extraction screw for 2.7 mm and 3.5 mm cortex screws.There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.The potential cause could be due to unintended forces applied to the device.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
CONICAL EXTRACTION SCREW FOR 2.7MM & 3.5MM CORTEX SCREWS
Common Device Name
EXTRACTOR
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key10483929
Report Number2939274-2020-03935
Device Sequence Number16455283
Product Code HWB
UDI-Device Identifier10886982185822
UDI-Public(01)10886982185822
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/31/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number309.520
Device Catalogue Number309.52
Device Lot Number2553364
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/06/2020
Initial Date Received by Manufacturer 08/31/2020
Supplement Date Received by Manufacturer09/10/2020
Initial Report FDA Received Date09/02/2020
Supplement Report FDA Received Date09/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1